I started having BP issues after I had my kids. I have been on the highest dose of Azor, benicar and would get so/so bp but my pulse was high and I was always out of breath. I switched to 10mg of lisinopril with a low dose diuretic and it seems to be ok over all, but I will get readings in the doctors office such as 164/108. At home it's much lower and sometimes when I wake up it's 108/85. When I have a headache or sick my bp spikes to 180/110. My husband has been in pain from surgeries etc.. and his bo never spikes like mine.
This new doc suggested a beta blocker but I really want to avoid taking those. He doesn't seem to really care about my health history and I think he just pushes pills and wants his patents out the door.
Am I doomed to have uncontrollable BP all my life or is there a med that can help me? I am afraid I will stroke out one day while going out doing activities unknowingly with my bp spiking 200/110.
It is normal for some to have their blood pressure go up with the stress of being at a doctor office- sometimes called the white coat syndrome. It is also common to have an increase in blood pressure with pain.
However, has anybody ever checked orthostatic (lying down, sitting, and standing) blood pressure and pulse levels on you?
Done an event holter monitor on you?
I am thinking it might be possible you have developed symptoms of dysautonomia (some have after a pregnancy), with your lows and highs, fast pulse and out of breath feelings.
There are some other things to look at and rule out as well, though.
-Make sure though with the rapid pulse and shortness of breath that you don't have anemia or iron deficiency.
-Also, with your history of headache, rapid pulse, and spikes in blood pressure ask the doctor to rule out with a sensitive blood test- a fasting plasma free metanephrines test-the rare tumor called pheochromocytoma. This kind of rare tumor can emit high levels of catecholamines and cause spikes in blood pressure and pulse as well as headache. Before this rare tumor was ruled out in my case, I was switched to a blood pressure medication called labetalol.
-Be sure your thyroid function doesn't come back as hyperfunctioning and your cortisol level is okay.
I think the doctor should explore the possible of a dysfunction of your autonomic nervous system. I have this problem, diagnosed with innappropriate sinus tachycardia (I.S.T.) and postural orthostatic tachycardia syndrome (P.O.T.S.) some years ago. I have high and low blood pressure, rapid pulse, and get short of breath. I also get migraines.
'Not every form of dysautonomia causes every symptom, nor does every patient experience the same group of symptoms. Some patients experience many, while others experience very few.'
(*interpretations added on some of the possible symptoms)
•Orthostatic Intolerance (*trouble with standing)
◦Orthostatic Tachycardia (*rapid heart rate with standing)
◦Orthostatic Hypotension (*drop in blood pressure with standing... I might add a person can also get a spike in blood pressure with standing if they have P.O.T.S.)
•Variable Blood Pressure (labile blood pressure)
◦Sudden drops in blood pressure
◦Narrowing Pulse Pressure (*where the difference between your systolic and diastolic is getting smaller... an example of pulse pressure is 40 for the blood pressure 120/80)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.